My doctor prescribed 200 mcg Eltroxin after complete removal of thyroid. Initially it went well. After a few months I began to feel terribly sick, diarree, nauseas, dizzy. I am very sensitive to any medicine. Maybe I must switch to a lower dose e.g. 50 mcg per day and gradualy increase it in consultation with my doctor?
Yes. Levothyroxine is best taken on an empty stomach.
Taking levothyroxine with food can decrease the amount of medicine that gets into your blood stream. Taking it on an empty stomach will help you to get the most benefit from the drug. If you forget to take it before you eat then take it as soon as you remember even if you are eating. Taking it with food is better than not taking it at all.
You should talk to your doctor about the way you are feeling now. Your doctor may decide to adjust your dosage.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Levothyroxine - I was put on 50mcg about20 day ago I HAD this happen and I have had stomach problems
Posted 15 Sep 2009 • 1 answer
Posted 15 Feb 2013 • 1 answer
Posted 16 Mar 2016 • 1 answer
Posted 1 Aug 2016 • 0 answers
Posted 17 Oct 2016 • 0 answers